PDA

View Full Version : Plaquenil



Monique89
05-29-2009, 04:12 AM
I started on plaquenil on Monday and i am not liking it so far!!
It has just made me feel so nauseous....i feel worse now than i did before i started on it!! If it wasnt for the fact im allowed to come off prednisolone soon i would just give up on the plaquenil...
Any tips from all you long time users of plaq ?
I am on 400mg per day....

gina
05-29-2009, 04:28 AM
It made me feel the same way and i was having digestive problems so my doctor let me stop taking it. it depends on how bad your flares and symptoms are there are a lot of people who take an are ok some get the side effects and they go away. we are all different but you know your body best i would give it at least a month that what i did than i stopped taking it, you might feel better by than when your body adjust to it.:wacko:

ashleybaby715
05-29-2009, 05:08 AM
i take plaquenil. i have been on 200mg, since january 12th. i've never had any negative affects from it....
thank goodness !
i've heard some people have had some really bad reactions to it !
but i guess i lucked out...

Oluwa
05-29-2009, 05:39 AM
Hi Monique...welcome, we haven't met I don't think. I am Oluwa...hugs.

Nausea, is very common... is one of the side affects of Plaquenil and should subside after two weeks.

For me, I had headaches too with the nauseated feeling.

One should stop taking it if that are having an allergic reaction to, such as rashes.

The benefit of Plaquenil far out weigh the sides effects. It is usually the first line of defense against Lupus. Such as skin issues, swelling and aching of the joints decrease..helps with the fatigue and cognitive..the fog feeling. Over time, inflammation of the heart and lungs..pluerisy and pericardium lessen. If on steroids too they help lower cholesterol...

Some take both doses at the same time...Susan takes hers at night with a cup of yogurt. Ask your doctor if this is an option for you.

I've read stop the dose for 72 hours, restart with only 200mg a day for a few weeks or month, then resume back to the 400mg a day...ask your doctor about this adjustment.

Me, I rode it out....it was a minor inconvience as my pain and other symptoms were so much greater and the headaches and nausea disappeared.

Have you been advised by your doctor to see an Opthamologist every six months for eye toxicity, though rare while on Plaquenil? Have you already went for your baseline exam?

Again welcome...

Keep looking for your wellness..see you about.
Hugs.
Love,
Oluwa

rob
05-29-2009, 05:48 AM
Hi Monique, I'm Rob. The nausea and headaches lasted about a week for me, and never came back after I got past it. Oluwa is right, the benefits of the Plaquenil far outweigh the side effects you are feeling right now. Try to stick with it. I ate alot of crackers and drank the usual ginger-ale-it helped a bit.

Monique89
05-29-2009, 05:54 AM
Thanks everyone :)
I will keep going with it and see what happens. The thing is, the only symptom i have been having is fatigue and ITP (which is almost 'fixed' with pred, my platelets are back to 194000), so i havent been feeling bad at all. So though i know once im off the pred, the joint pain i had 3 months ago may come back, at the moment i feel ok, so i feel stupid taking meds that make me feel sick? If that even made sense? lol
Thanks though :) Everyone is so much more understanding here :)

MicRoMediC
05-29-2009, 08:02 AM
i've been on 400mg almost two months now. it still messes with my digestive system. nausea, diarrhea, loss of appetite. i think it will be worth it once my system gets used to it because my flares are so bad. i hope it will work. otherwise i will have to reevaluate and start on something else. we'll see.

SassyAuburn
05-29-2009, 09:17 AM
I can't tell you how much better I felt after taking Plaquenil. At first, I thought it was the wonder drug to make all of this go away. It gave me energy back, allowed me to get out of bed without pain. I was thrilled. It did take, however about 3 months to REALLY get the full benefits of the drug.

About a month ago, however, I also realized it is not the cure all. I developed my first flare in almost a year (the first since being diagnosed last July) and just assumed the Plaquenil wasn't working anymore. That's not true either. Sometimes flares just happen (sigh) and after a month of doing the "I can fight this... it will go away soon.", I had to break down and get a script for Prednisone which I started taking this a.m. and will be on for 12 days. Although I really hate the side effects from that drug, I know long term I'll feel better.

Don't confuse the nausea from the Plaquenil with nausea you might be feeling from a continued/possible lupus flare OR just from the disease itself. My stomach is usually my first indicator that something is brewing.. pardon the pun?!?! My GI doctor gave me a medicine that is not available in the US and I can only get it from Canada right now, but it is a Godsend as far as my stomach goes. And it's way better than Reglan (no psycho side effects!)

Good luck with the Plaquenil. Stick with it.. I think like most others say, it will balance out in a few weeks.

Furrydog
05-30-2009, 11:10 AM
been on it for more than a month but still feel nauseous all the time and sometimes dizzy. the stomach pain has gone though.

However my fatigue has got a lot better, although I guess it is too soon to tell if it is helping my joints.



If it is a choice between having joint pain or feeling sick all the time, I don't know what I would choose?

mountaindreamer
05-30-2009, 02:52 PM
hey furydog,

have you tried taking your med at night...this way you sleep through most of the yucky stomach.

Also, i have heard some say it helps to take with yogurt, i think i would have to vote for a fudge sicle.

Monique89
05-30-2009, 08:56 PM
I think i am going to ask my rheumatologist when i see him again in a few weeks if i can come off the plaquenil just for a while to see what happens. if the joint pain in my hands does come back, i think i can deal with it just wwith a couple of pain killers every now and then. Ugh its all so confusing at the moment!!